Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 2, 2001, 4:48 PM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 2, 2001, 4:48 PM MDT (22:48 UTC)
- Expired
- Jul 2, 2001, 5:15 PM MDT
- In force
- 27 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grant County, NM, Hidalgo County, NM
The radar
The Tucson radar (KEMX), 194 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 2978 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 022252 SVRELP NMC017-023-022315- URGENT - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 448 PM MDT MON JUL 2 2001 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL GRANT COUNTY IN NEW MEXICO EXTREME NORTHWESTERN HIDALGO COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF RED ROCK * UNTIL 515 PM MDT * AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF REDROCK...OR ABOUT 29 MILES NORTH OF LORDSBURG...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... 5 MILES WEST OF REDROCK AT 455 PM MDT DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. IF YOU ARE IN THE PATH OF THE THUNDERSTORMS...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3269 10893 3262 10873 3281 10866 3286 10884
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:20 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 2, 1:20 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 120 PM MDT MON JUL 2 2001 SYNOPSIS... HIGH PRESSURE ALOFT WILL BRING PARTLY TO MOSTLY SUNNY SKIES TO SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH THE END OF THE WEEK. HOWEVER SOUTHEASTERLY WINDS AT THE SURFACE WILL PUSH ENOUGH MOISTURE INTO THE BORDERLAND FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...ESPECIALLY OVER THE MOUNTAINS. DISCUSSION... MODELS IN FAIRLY CLOSE AGREEMENT NEXT SEVERAL DAYS BY CONSOLIDATING UPPER HIGH CENTER OVER UTAH TONIGHT AND THEN MOVING HEIGHT CENTER SLOWLY EASTWARD INTO COLORADO BY THURSDAY. AT LOW LEVELS...SEASONAL THERMAL TROUGHING WILL PERSIST FROM GREAT BASIN THROUGH WESTERN ARIZONA VICINITY INTO FRIDAY. OVERALL PATTERN WILL FAVOR DEEP EASTERLY COMPONENT TO FLOW. HOWEVER MID LEVEL TRAJECTORIES INDICATE MAINLY MODIFIED POLAR AIR MASS WILL BE TRANSPORTED ALOFT INTO THE CWA WITH SURFACE SOUTHEASTERLY WINDS ADVECTING SHALLOW LAYER OF GULF OF MEXICO MOISTURE AT LOWEST LEVELS. THUS NO BIG MOISTURE SURGES EXPECTED THROUGH LATE IN THE WEEK AS PRECIPITABLE WATER VALUES WILL STAY BETWEEN 3/4 AND AN INCH WHILE LIFTED INDICES WILL BE AT OR ABOVE -3 MOST AREAS. ANY LIFTING MECHANISMS LOOK HARD TO FIND. EASTERLY MOVING WAVE OVER SOUTHERN TEXAS THIS MORNING STILL EXPECTED TO MOVE SOUTH OF THE CWA TOMORROW. MODELS HINT AT POSSIBLE EAST TO WEST MOVING SHORT WAVES MAY MOVING ACROSS CWA BUT EXPECT THESE FEATURES TO BE VERY WEAK GIVEN THEN STRENGTH OF THE HIGH PRESSURE ALOFT. THUS WILL KEEP PRECIP ISOLATED IN THE LOWER ELEVATIONS WITH MAINLY SCATTERED ACTIVITY OVER HIGH TERRAIN WHERE OROGRAPHICS WILL PROVIDE EXTRA FORCING. LATEST AVN NOW MOVING UPPER HIGH ACROSS NORTHERN NEW MEXICO ON FRIDAY AND ACROSS TEXAS PANHANDLE SATURDAY. THIS PATTERN SUGGESTS BAJA MOISTURE ADVECTION WILL BE A LITTLE FURTHER WEST THAN EARLIER MRF FORECAST INDICATING CONVECTION WILL STAY ISOLATED OVER LOWER ELEVATIONS THROUGH THE WEEKEND. EL PASO UU 69/ 94/ 68/ 95/ 69 11111 LAS CRUCES UU 67/ 93/ 66/ 94/ 64 21111 ALAMOGORDO UU 67/ 93/ 66/ 94/ 64 21111 CLOUDCROFT UU 48/ 72/ 47/ 73/ 45 12121 TRUTH OR CONSEQUENCES UU 67/ 94/ 66/ 95/ 64 21111 SILVER CITY UU 61/ 87/ 60/ 88/ 58 32222 DEMING UU 66/ 93/ 65/ 94/ 63 21111 LORDSBURG UU 66/ 95/ 65/ 96/ 63 21111P SIERRA BLANCA UU 69/ 93/ 68/ 94/ 66 21111 .ELP...NONE 05 ROGASH N
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.